Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 124, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 14, 2010, 7:51 PM CDT for Saint Croix County, Wisconsin. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2010, 7:51 PM CDT (00:51 UTC)
- Expired
- Jul 14, 2010, 8:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:11 PM CDT | FUNNEL CLOUD | Hammond, WI | NON ROTATING WALL CLOUD. |
| Jul 14, 8:22 PM CDT | TSTM WND DMG | Hersey, WI | TREES UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3038 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS53 KMPX 150051
SVRMPX
WIC109-150115-
/O.NEW.KMPX.SV.W.0124.100715T0051Z-100715T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT WED JUL 14 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 815 PM CDT
* AT 747 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 3 MILES SOUTH OF ROBERTS...OR ABOUT 7 MILES
NORTH OF RIVER FALLS...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HAMMOND...
BALDWIN...
WOODVILLE...
HERSEY...
WILSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4503 9247 4505 9214 4486 9214 4488 9267
4499 9261
TIME...MOT...LOC 0051Z 259DEG 32KT 4495 9252
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
784
WWUS53 KMPX 150103
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
803 PM CDT WED JUL 14 2010
WIC109-150115-
/O.CON.KMPX.SV.W.0124.000000T0000Z-100715T0115Z/
ST. CROIX WI-
803 PM CDT WED JUL 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ST. CROIX COUNTY UNTIL 815 PM CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMMOND...OR
10 MILES EAST OF RIVER FALLS...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BALDWIN...WOODVILLE...HERSEY...WILSON...AND INTERSTATE 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4486 9214 4488 9251 4502 9251 4503 9247
4505 9215 4504 9214
TIME...MOT...LOC 0103Z 256DEG 32KT 4491 9240
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:03 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 14, 7:03 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 703 PM CDT WED JUL 14 2010 .UPDATE... 00Z AVIATION DISCUSSION ADDED BELOW. && .DISCUSSION... MAIN CONCERN IS THE SHORT TERM AND SEVER WEATHER POTENTIAL FOR THIS AFTERNOON INTO THIS EVENING. THE ATMOSPHERE CONTINUES TO DESTABILIZE...MID TO UPPER 70 DEW POINTS THROUGH OUT THE CWA EXCEPT FOR NORTHEASTERN COUNTIES. CAP STILL IN PLACE AND IS HOLDING BACK SIGNIFICANT OUTBREAK OF CONVECTION. MIXED LAYER CAPES ARE BETWEEN 2000 AND 4000 J/KG DESPITE AN ABUNDANCE OF CLOUD COVER. SCATTERED CONVECTION BREAKING OUT ACROSS EASTERN MN AND WESTERN WI. SCATTERED SHOWERS ALSO BREAKING OUT OVER NORTHWEST CWA NEAR AXN...IN RESPONSE TO ERODING CAP AND FRONT. MESO ANALYSIS FROM SPC SHOWS ERODING CAP. THIS WILL HAVE TO WATCHED CLOSELY. HRRR INDICATES CAP WOULD LIKE TO ERODE ENOUGH TO GET MORE WIDESPREAD CONVECTION BY 21Z AND RADAR IS BEGINNING TO SHOW THIS. SHEAR AND TORNADO PARAMETERS ARE VERY IMPRESSIVE AND THREAT OF TORNADOES HIGH FROM 20 TO 23Z IN EASTERN MN. THE ACTIVITY LOCATED AROUND AXN MOVES EAST WE WILL BE IN THE CLEAR IN TERMS OF SEVERE WEATHER...CLEARING THE CWA BY 05Z. LITTLE CHANGED IN THE GRIDS BEYOND TONIGHT WITH ENERGY SPENT ON THE AFTERNOON/EVENING AHEAD. IT STILL LOOKS LIKE SATURDAY AFTERNOON/SATURDAY NIGHT COULD BRING ANOTHER CHANCE OF SEVERE WEATHER. && .AVIATION.../00Z TAF ISSUANCE/ MAIN THUNDERSTORM ACTIVITY IS OUT OF THE TERMINALS. A FEW SCATTERED SHOWERS AND A VERY ISOLATED THUNDERSTORM AMY BE NOTED IN SOUTHERN MN BETWEEN MSP AND THE IOWA BORDER WITH ANOTHER AREA 30 MILES NORTHEAST OF MSP MOVING EAST NORTHEAST. DO NOT EXPECT ANY THUNDERSTORM ACTIVITY AT THE TERMINALS THROUGH THE TAF PERIOD. IN FACT VERY BENIGN WEATHER...EXCEPT FOR WINDS. MORE ON THAT BELOW. A COLD FRONT EXTENDS FROM LOW PRESSURE IN MANITOBA TO A WEAK LOW PRESSURE ON THE MN WI BORDER TO CENTRAL KANSAS. AHEAD OF THE FRONT IN SOUTHEAST MN WINDS ARE SOUTHWEST AROUND 10 MPH WITH GUSTS TO 18 MPH...IN WI WINDS ARE SOUTHEAST 4-7 KTS. BEHIND THE FRONT WINDS ARE NORTHWEST AROUND 13 KTS WITH GUSTS TO 23 KTS. EXPECT THE FRONT TO MOVE THROUGH MSP BY 00Z...THROUGH KRNH BY 02Z AND EAU BY 03Z. EXPECT NORTHWEST WINDS BEHIND THE FRONT TO BE IN THE 10-11 KT RANGE UNTIL 15Z AND WITH SOME MIXING AFT 15Z WE CAN EXPECT WINDS TO GUST TO AROUND 18 KTS IN THE EAST WITH HIGHER GUSTS OUT WEST...AXN/RWF/STC IN THE AFTERNOON HOURS. A FEW050 OUT THERE DUE TO SUN AND BOUNDARY LAYER MOISTURE. A WEAK WAVE AND ASSOCIATED MOISTURE MOVES THROUGH THE NORTHERN PART OF MN IN THE AFTERNOON AND WE CAN EXPECT SCT100...CHANCE OF BKN100...AXN/STC. KMSP...FRONT IS ON OUR DOORSTEP AS OF 00Z AND NOTED IN RADAR IMAGERY. SOME LOW CLOUDS TO LINGER THROUGH THE NIGHT WITH A GRADUAL DECLINE IN WIND SPEEDS FROM 12KTS TO 9 KTS. MAY SEE SOME GUSTS FROM 00Z TO 04Z IN THE RANGE OF 18-23 KTS. EXPECT A FEW CUMULUS AROUND 050 FEET DUE TO DAY TIME HEATING WITH SOME WIND GUSTS TO 17 KTS UNTIL 23Z AND THEN A SIGNIFICANT DECREASE IN WINDS. MAY SEE BKN100 AFT 16/00Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/DRL
Hazardous weather outlook, Jul 14, 5:47 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 547 PM CDT WED JUL 14 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 547 PM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THE RISK OF SEVERE WEATHER HAS DIMINISHED SOMEWHAT OVER THE OUTLOOK AREA. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE EARLY THIS EVENING OVER EAST CENTRAL AND SOUTHEAST MINNESOTA...INTO WEST CENTRAL WISCONSIN. A COLD FRONT HAS MOVED INTO PARTS OF CENTRAL AND WEST CENTRAL MINNESOTA...WEST OF ST CLOUD TO REDWOOD FALLS. THIS AREA IS CLEAR OF ADDITIONAL SEVERE WEATHER ACTIVITY. THE RISK OF SEVERE WEATHER WILL REMAIN EARLY THIS EVENING EAST OF A LINE FROM THE TWIN CITIES TO NEAR FAIRMONT. THE THREAT OF ADDITIONAL TORNADO ACTIVITY HAS DIMINISHED...BUT AN ISOLATED TORNADO SHOULD NOT BE RULED OUT OVER SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. OTHERWISE LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL RETURN AGAIN SATURDAY INTO SATURDAY NIGHT AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE STILL BE NEEDED EARLY THIS EVENING OVER EAST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Jul 14, 6:31 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN E GLENWOOD CITY 45.06N 92.17W
07/14/2010 M4.00 INCH ST. CROIX WI TRAINED SPOTTER
STORM TOTAL FROM 7 AM UNTIL 630 PM
&&
DFCLocal storm report, Jul 14, 7:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG 2 NNW ELLSWORTH 44.76N 92.50W
07/14/2010 PIERCE WI EMERGENCY MNGR
BEGINNING OF A DAMAGE SWATH TO THE EAST NORTHEAST. DAMAGE
INLUCDED STRUCTURAL DAMAGE TO HOUSES AND BARNS...AS WELL
AS MANY TREES SNAPPED. TIME ESTIMATED.
0307 PM TSTM WND DMG 1 S MARTEL 44.82N 92.40W
07/14/2010 PIERCE WI TRAINED SPOTTER
HOUSE HEAVILY DAMAGED. TIME ESTIMATED.
&&
MTFSpecial weather statement, Jul 14, 7:33 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
733 PM CDT WED JUL 14 2010
MNZ078-085-093-150115-
FREEBORN-GOODHUE-STEELE-
733 PM CDT WED JUL 14 2010
AT 729 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING NEAR GOODHUE TO ZUMBROTA TO
OWATONNA. THESE STORMS WERE MOVING EAST AT 35 MPH TOWARD BLOOMING
PRAIRIE AND BELLECHESTER.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4387 9331 4428 9284 4450 9281 4453 9245
4445 9241 4437 9242 4436 9254 4420 9254
4419 9292 4409 9304 4384 9305
TIME...MOT...LOC 0031Z 287DEG 29KT 4487 9271 4425 9271
4391 9311Special weather statement, Jul 14, 7:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
738 PM CDT WED JUL 14 2010
WIZ023-025-150130-
DUNN-ST. CROIX-
738 PM CDT WED JUL 14 2010
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER DUNN AND ST. CROIX
COUNTIES THROUGH 830 PM CDT...
AT 738 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES SOUTHEAST OF LAKELAND. THIS STORM WAS MOVING
EAST NORTHEAST AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HUDSON.
ROBERTS.
BALDWIN.
WOODVILLE.
HERSEY.
WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4485 9206 4487 9276 4490 9277 4492 9275
4497 9276 4499 9275 4511 9209
TIME...MOT...LOC 0038Z 259DEG 32KT 4491 9267Local storm report, Jul 14, 7:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
742 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST 1 E MANSFIELD 43.57N 93.59W
07/14/2010 M42 MPH FREEBORN MN TRAINED SPOTTER
&&
DFCLocal storm report, Jul 14, 7:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
751 PM CDT WED JUL 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD 2 N RIVER FALLS 44.88N 92.62W
07/14/2010 ST. CROIX WI TRAINED SPOTTER
NON ROTATING WALL CLOUD
&&
DFCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:38 PM CDT | Special Weather Statement | MPX | Saint Croix | 52 min |
| Jul 14, 7:46 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 44 min |
| Jul 14, 8:09 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Saint Croix | 51 min |
| Jul 14, 8:25 PM CDT | Special Weather Statement | MPX | Eau Claire | 50 min |
| Jul 14, 8:32 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 43 min |
| Jul 14, 9:03 PM CDT | Special Weather Statement | MPX | Eau Claire | 42 min |
| Jul 14, 9:14 PM CDT | Special Weather Statement | MPX | Rusk | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.